Thunderstorm Wind, Texas
- When
- February 16, 3:25 PM CST
- Where
- Texas County, Houston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.333, -91.967
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 16, 2:56 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 PM CST THU FEB 16 2006 .DISCUSSION... CONVECTION HAS FIRED UP IN A TYPICAL WINTER SEVERE HIGH SHEAR/LOW INSTABILITY ENVIRONMENT AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE MO OZARKS. MUCAPES ABOUT 500 J/KG AHEAD OF THE FRONT. 0-1KM SHEAR INCREASES OVER THE EASTERN OZARKS TO 250-300 M2/S2. LOW TOPPED SUPERCELL THREAT IS EXPECTED TO INCREASE WITH DISCRETE CELLS AS THE FRONT PUSHES EAST. HAVE HAD REPORTS OF PEA-DIME HAIL...BUT INDIVIDUAL UPDRAFTS ARE GETTING STRONGER AS THE FRONT PUSHES EAST. WOULD EXPECT STORMS TO TRY TO ORGANIZE INTO A LINE ALONG THE FRONT LATER THIS AFTERNOON WITH AN INCREASING DAMAGING WIND THREAT. THERE IS A BIG TEMPERATURE DROP BEHIND THE FRONT...AND DIDNT STRAY TO FAR FROM TEMPERATURE GUIDANCE. WIND CHILLS WILL DROP TO NEAR ZERO DEG F OVER THE UPCOMING WEEKEND. STRONG ELEVATED BAROCLINIC ZONE WILL SET UP OVER THE REGION. A SERIES OF SUBTLE SHORTWAVES WILL ENHANCE ISENTROPIC LIFT UP AND OVER THE COLD AIR DOME. THE QUESTION CONTINUES TO BE HOW WELL WILL PRECIPITATION BE ABLE TO SATURATE THE EXTREMELY DRY LOWER LEVELS. THE OVERALL BEST CHANCES FOR ACCUMULATING SNOW LOOK TO BE OVER SOUTHERN MO...MAINLY SOUTH OF HIGHWAY 60...ESPECIALLY ALONG THE AR BORDER. OVERALL...I FOLLOWED A BLEND OF HPC QPF AND MODEL GUIDANCE. SNOW ACCUMULATION IN THE GRIDDED DATABASE IS ABOUT 2 INCHES FRIDAY NIGHT. GIVEN HOW DRY THE LOW LEVELS ARE...THE NORTHERN EXTENT OF THE SNOW SHOULD END FAIRLY ABRUPTLY. NEXT SHIFTS STILL HAVE SOME TIME TO TAKE A LOOK AT THIS UNFOLDING SITUATION. THE GFS PROGS ANOTHER SHORTWAVE TO MOVE THROUGH THE REGION SUNDAY/SUNDAY NIGHT. ONCE AGAIN...THE BEST CHANCES FOR PRECIPITATION WILL BE ALONG THE AR BORDER. THE EXTENDED FORECAST AFTER EARLY MONDAY IS DRY WITH MODERATING TEMPERATURES. GFS INDICATES THAT THE ZONAL FLOW WILL BECOME MORE AMPLIFIED BY WED-THU WITH ANOTHER SHOT OF COLD AIR POSSIBLE BY LATE THU. GFS PAINTS A POSSIBLE RAIN-SNOW EVENT THU BUT THERE IS A WIDE MARGIN FOR ERROR THAT FAR OUT IN THE EXTENDED...ESPECIALLY IN A TRANSITIONING PATTERN. DSA && .AVIATION... FOR THE 18Z TAFS...FORECAST CONCERNS WITH THIS PACKAGE RELATE TO WINDS AND CEILINGS ASSOCIATED WITH THE COLD FRONTAL PASSAGE. FRONT CURRENTLY POSITIONED JUST TO THE NORTHWEST OF KJLN. FRONT SHOULD PUSH THROUGH KJLN AROUND 19Z AND KSGF AROUND 22Z. LOWERED CEILINGS TO OVC015 AT BOTH TERMINALS AFTER FRONTAL PASSAGE. AS THE UPPER LEVEL SYSTEM PUSHES THROUGH THIS EVENING...VFR CONDITIONS SHOULD RETURN BETWEEN 03-06Z TONIGHT. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU FEB 16 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF ONE INCH HAIL AND DAMAGING WIND GUSTS OF 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. AREAS AFFECTED AND TIMING: SOUTHEAST OF A LINE FROM VIENNA TO SPRINGFIELD TO CASSVILLE. THE OVERALL BEST CHANCES FOR SEVERE STORMS WILL BE OVER EASTERN SECTIONS OF THE MISSOURI OZARKS...SOUTHEAST OF A LINE FROM BRANSON TO ROLLA. INITIALLY...INDIVIDUAL STORMS MAY POSE A RISK FOR SMALL HAIL...BUT AS THE STORMS MOVE EAST THEY ARE EXPECTED TO FORM INTO A LINE...OR AT LEAST A BROKEN LINE...WHICH MAY POSE A DAMAGING WIND THREAT OVER THE EASTERN OZARKS AFTER 3 PM. GIVEN THE WIND SHEAR PROFILES...THE THREAT FOR ISOLATED TORNADOES WILL ALSO BE POSSIBLE AFTER 3 PM. THE STORMS ARE EXPECTED TO EXIT EAST OF THE OUTLOOK AREA BY 8 PM. DISCUSSION: ISOLATED SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG A COLD FRONT MOVING THROUGH THE MISSOURI OZARKS. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AS THE FRONT CONTINUES TO ENCOUNTER UNUSUALLY MILD AND UNSTABLE AIR. STRONG WIND SHEAR IN THE LOWER LEVELS WILL SUPPORT LOW TOPPED SUPERCELLS. THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UNUSUALLY COLD WIND CHILL VALUES AROUND ZERO ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. PERIODS OF LIGHT ACCUMULATING SNOW WILL ALSO BE POSSIBLE NEAR THE ARKANSAS BORDER FRIDAY NIGHT AND AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...EAST OF A VIENNA TO CASSVILLE LINE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CRANE 36.91N 93.57W
02/16/2006 M0.25 INCH STONE MO PUBLIC
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CRANE 36.91N 93.57W
02/16/2006 E0.25 INCH STONE MO POST OFFICE
PEA SIZED HAIL REPORTED BY POSTAL WORKER
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL OZARK 37.02N 93.21W
02/16/2006 E0.25 INCH CHRISTIAN MO LAW ENFORCEMENT
PEA SIZED HAIL FROM THUNDERSTORM
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL SEYMOUR 37.15N 92.77W
02/16/2006 E0.75 INCH WEBSTER MO LAW ENFORCEMENT
DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 N MANSFIELD 37.16N 92.58W
02/16/2006 E0.25 INCH WRIGHT MO TRAINED SPOTTER
PEA SIZED HAIL REPORTED BY SPOTTER
&&
GCLAYCOMThe Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490785.